68.5K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen chills!

19 REPLIES 19
Sleigh
Member

Re: Tamoxifen chills!

Hi, have just signed up to this and so glad I have found this. Don't know how to post though so adding my input via a reply. I was diagnosed 6 years and have been through chemo, mastectomy and reconstruction followed by Herceptin infusions. I have been taking Tamoxifen for over 4 years now and have suffered with hair loss and vaginal dryness. I thank my lucky stars for a wonderful hairdresser, also for finding a really good lubricant. It's only today that I have found this thread and realise why I get so hot in bed, and so so cold when gardening. It takes me ages to warm up again. They don't list this problem as a side effect but I have long suspected that my temperature control is shot! Feeling reassured now 😊🙏

KM007
Member

Re: Tamoxifen chills!

Been taking Tamoxifen for 55 days. Had my first night sweat last. I was so chilly all day, I couldn't warm up. Even took my temperature checking if I had a fever but it was normal. Put my thermals on and normal clothes on top which helped.

 

A friend said she had all the symptoms early on then her body went back to normal. Hope that's the same for us too.

 

Good luck ladies  *hugs*

 

It's Friday tomorrow, so taking cakes in for the nurses as a thank you. They are so lovely!

Jill1998
Community Champion

Re: Tamoxifen chills!

Tamoxifen affects the hyperthalmus which helps control the way your body regulates temperature.I find that any sudden changes in temperature will make me go either too hot or too cold .
Ames75
Member

Re: Tamoxifen chills!

I have definitely been cold too since I started on it 6 weeks ago. Like cold to the bone feeling at bedtime where it takes ages to warm up. Having to wear thick winter pjs and often a vest top too. And the heavy achey legs. Not what I was expecting, wondering when the hot flushes kick in?
Meri
Member

Re: Tamoxifen chills!

I started Tamoxifen just over a week ago had really bad cold legs and feet which dismissed by BCN as psychological! so helpful! not!

 

I also getting  nasty nausea.

 

I called helpline they sugested dividing tablet in half, take morning and night and its really helped reduce the coldness, i still get it but not as bad.

 

Also helped nausea, though I have got some anti nausea meds from GP for couple weeks if needed.

 

I am more achy and very tired. My legs feel so heavy, maybe that the cold?

 

I have given myself an initail goal of four weeks to see how side effects go.

 

But so worried about things like blood clots 😞

MacPatty
Member

Re: Tamoxifen chills!

I've been on Tamoxifen for only 5 days. I'm cold every evening and I've started having headaches. Anybody see an end to the side effects?
MacPatty
Member

Re: Tamoxifen chills!

Hi All, I just started taking tamoxifen but I seem to not be able to get warm! Occasionally, I warm up. Any suggestions? It's mid May and I'm wrapped in a fleece blanket with my electric heater blasting.
Jill1998
Community Champion

Re: Tamoxifen chills!

Yes I alternate between hot and cold flushes too.Good news about calories!!
Babe Ruth
Member

Re: Tamoxifen chills!

I get hot flushes AND cold flushes - grrrr!  The only comfort is that apparently a hot flush costs 50 calories, more if you also get cold flushes.

Sueldav
Member

Re: Tamoxifen chills!

Thank you so much for all who are sharing! I have been on Tamoxifan for 3 months now and the last couple of weeks, I have been experiencing chills in the middle of the night sometimes daytime but no fever and in the middle of night I have been covered up with lots of blankets when it happens. I was confused about what was happening but now I find comfort in knowing this is something others have experienced on the same medication thank you so much again 🙂

Kess
Member

Re: Tamoxifen chills!

Layla this was similar for me, but I am now about 15 months on tamoxifen and the side effects are less severe and less frequent. It took about a year foemthatbto happen so there is still time for things to improve for you.
layla
Member

Re: Tamoxifen chills!

Hi
I have been on tamoxifen for10 months.i started to have hot flush with chemo.after starting tamoxifen i got cold flush as well.some time i t wakes me up from sleep and i have to use blanket to feel warm.i feel my body cold and i don't know what to do.it disturb my sleep. Some time i take sleeping pills.
CheshireCheese
Member

Re: Tamoxifen chills!

It's a shame that understanding what's causing it doesn't seem to stop it. 4 o'clock this morning I was lying there, quilt off, nightie off, and still too hot. Tonight the outside temperature has dipped below freezing already so hopefully once our heating goes off I'll be able to sleep. Poor OH is longing for Spring!

Guest user
Not applicable

Re: Tamoxifen chills!

thankyou cheshirecheese its helpful to make sense of why we have these things . rach xx

CheshireCheese
Member

Re: Tamoxifen chills!

After reading around the subject I've found that lack of oestrogen affects the hypothalamus, which is the control centre in the brain for temperature control and sleep control - which explains why we get hot flushes or chills, and why we get disturbed sleep.

Guest user
Not applicable

Re: Tamoxifen chills!

I too suffered with terrible chills during chemo and then when I started on tamox. While every one was complaining about hot flushes, I generally welcomed them as they warmed me up!.

7 months into tamox, I still at times get disproportionately cold, but less frequently. The hot flushes arealmost non-existent. I am walking a lot now and also doing yoga, which seems to keep the blood flowing and balancing out the temperature extremes.

marli
Member

Re: Tamoxifen chills!

Hi Bird - I don't get quite such violent chills as you seem to be experiencing but if I get cold it takes about 2 hours to get warm again using blankets and hot wheat bags. Get night sweat sometimes and like you these started during chemo and do not seem much worse with Tamox although drinking wine defo. has an effect; the cold episodes also started during chemo. My theory is that the chemo affected my internal thermometer so my body gets confused! (Of course this is just my tiny brain trying to make sense of what is happening and has no scientific basis whatsoever - LOL) Marli

Guest user
Not applicable

Re: Tamoxifen chills!

been on tamx for 6 days pre op, i suffered sickness which came over me in waves, no sweats yet but not sleeping well. I do have chills just thought is was my nerves. Its all been a bit of a shock dx 3rd feb. Have to stop taking it a week before op.. advise welcome.

Guest user
Not applicable

Re: Tamoxifen chills!

I'm no scientist or medic so I can only speak from my own experience. I have certainly had "hot flushes" with Tamoxifen. The only 'chills' I have experienced have been from waking up (pardon the expression) having been sweaty in the night to suddenly find myself cold.

Try mentioning it to your breast care nurse or GP.

AlexG

Guest user
Not applicable

Tamoxifen chills!

Hi All

I have been on the tamoxifen for approx 6 weeks now and the only side effect I seem to have is horrible chills! They start late afternoon and continue through the night!!! The hot flushes and night sweats started at the end of my last chemo - and to be honest do not seem any worse since starting the Tamoxifen. But the chills are not funny!! They come on as quick as a hot flush but last for hours! I can also flip from shaking cuz I am so cold to boiling in seconds!! This is driving me nuts!

Has anyone else suffered the same?

I am going to crawl under a very large and very thick blanket! Brrrrrrrrrrrrrrrr!

Bird
xx